MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number EM,RIE-HA-RF8-MPSF3
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Discoloration (2074); Discomfort (2330); Localized Skin Lesion (4542); Skin Infection (4544)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) 2022/re: initial reportability rationale.The current information indicates need for reporting.Attached reporting decision tree support the reportability decision.Based on the event description and the risk register reference the event/ incident did lead to, or might led to a serious injury.The event described 'please make earmold smaller, increase venting, as the old one cause infection'.It was reported that the earmolds were tight all over on both ears.After few weeks of wearing them, it started to hurt the patient's ears, giving following symptoms in the ear canals: redness, pain, pressure, sores and infective.The user has no know history of hypersensitivity or fungal infections.The patient has been in contact with a medical professional who recommended ear drops and to let both ears heal before wearing anything in ears.On 22-jun-2022, additional information was provided: state patient started wearing the earmolds is michigan.Date of when patient's ear got sore, 2nd week of june from the initial fitting.Doctor prescribe antibiotic eardrops, most commonly known as ear clear.Please provide medical history (comorbidities) this information is n/a.Please provide photos if available (n/a).Sex and age of patient (female (b)(6)).When was the patient in contact with the authorized medical practitioner? (b)(6) with to see primary family doctor.Did the medical professional perform a swap for bacteria and fungi? (no).Outcome and date of outcome.After 1 week it cleared and patient is now doing great after mold was remade.(b)(6) 2022/re: final reportability rationale.Based on the clinical assessment and risk register information the case is considered reportable as the incident might have led to a serious injury.Attached reportability decision tree supports this decision.The clinical investigation concluded: end user is currently experiencing infection and in both ears that is currently being treated with eardrops.The hcp is recommending that the end user stop wearing the devices for a bit to allow ears to heal.An alternative coupling strategies, such as a hypoallergenic mold could be attempted, if the issue does not resolve.Clinical conclusion on the case is that it is likely that the reaction is a reaction to the earmold.The condition has been treated.The case is reportable as the injury necessitated medical intervention.
 
Additional Manufacturer Narrative
Manufacturer's ref # (b)(4): clinical assessment conclusion the case has been reviewed from a clinical perspective.Customer reported: end user is currently wearing bte with earmold in both ears.Started after a few weeks with red sport, sore then became infected.End user is experiencing redness, pain, pressure, sores and infection.Hcp thinks due to tight fit.This reaction is present in both ears.Patient has sought medical care and gotten eardrops.Patient will use eardrops and no hearing aids for ears to heal.Clinical evaluation of the event: end user is currently experiencing infection and in both ears that is currently being treated with eardrops.The hcp is recommending that the end user stop wearing the devices for a bit to allow ears to heal.An alternative coupling strategies, such as a hypoallergenic mold could be attempted, if the issue does not resolve.Clinical conclusion on the case is that it is likely that the reaction is a reaction to the earmold.The condition has been treated.Clinical evaluation according to corp proc gen evaluation (b)(4): allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: (b)(4) gen earmould risk analysis risk c.2.26-1a, s2, incorrect measures of imprints, scanning and production causing device to reduce or enlarge resulting in misfit at end user and u.1-8a s2, fail to identify hyper-sensitivity.No need for any update.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.No technical investigation has been done.This report is a final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key14850690
Report Number3005650109-2022-00008
Device Sequence Number14048450
Product Code OSM
UDI-Device Identifier05708296210350
UDI-Public05708296210350
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberEM,RIE-HA-RF8-MPSF3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale